i am also prescribed hydrocodone,for arthritis of the spine(dish)as well as clonazepam(anxiety).
45mg mirtazapine,for sleep and depression.the problem,i am sleeping 12 to 13 hrs.to much,help?
Question posted by graddy tripp on 18 Nov 2009
Last updated on 6 January 2019
I’ve been on 45mg mirtazapine for 15 months and it’s the best drug I’ve taken, my moods have dramatically decreased my sleep is awesome ok I’ve put on a few pounds but I feel so good in myself these days, don’t get me wrong I have the odd down day but I deal with that.
I understand this drug will affect people differently but for me it’s a life changer
I take Remeron (Brand) 30mg nightly for depression and PTSD and am happy to say it has helped me tremendously. I take Dalmane for sleep b/c the Remeron does not put me to sleep. Been on it about 8 1/2 yrs and would not trade it for anything.
I take mitizpine 45mg can you take two tablets at night one dose not get me to sleep and I have not sleped properly since last week plz can you help
Hello graddy tripp. Not certain when you take the Clonazepam but I'd space them as far apart as possible. The mirtazapine, if possible take it as early as you can, and if you still find you're getting to much sleep, ask your doctor to cut the dose (mirtazapeine). good health and wishes to you,pledge
i think that you need to cut your doses in half and see how that does but talk to your dr before you do it..also if you take the hydrocodone and klonipin at night thats why..but it would probably work if you changed up your dosing times... good luck
Mirtazapine and other tri-cyclic antidepressants often make patients sleep for more than 12 hours. An mild/medium interaction at CYP450 between clonazepam and mirtazapine can make your sleep deeper and longer.
I suggest changing the therapy. The bezodiazepine should stay (clonazepam), but the TCI should be changed to an SSRI, for example fluvoxamine, paroxetine, sertraline, venlafaxine, ..etc. These SSRI-s are taken in the morning usually. If you have severe insomnia, a sleeping pill should be added for a shorter period (3-4 weeks). I suggest sporting also! Anyway, please consult with your doctor / pharmacist!
everything you are taking has sleep properties (opiates are suposed to make you tired... its opposit for me but w/e and benzo's (not a muscle relaxent even though it does do this) are used for sleep aids very often) and the mirtazapine shouldnt make you drowsy i dont think(didnt see it on side effects list but who knows and my SSRI doesnt make me want to sleep). that seems more like a depression related issue and the only way to deal with that is a set time to sleep and wake up every day to regulate the circadian cycle
Been on mirtazapine off and on for several years, when I was up to 45mgs. I was feeling very hung over most of a day. So, they reduced it. I also take xanax 1.0mg a day and now they added 2 more antidepressants, celexa and Abilify. Because, I was'nt feeling really any better. And, I also take a low dose of hydrocodone every day for a shoulder screwed up by a surgeon. I would say that's not uncommon your sleeping so much, I believe it is the mirtazapine because it has a 12 hr half life. I know it's done that to me, too. So, I would certainly talk to your dr. about adjusting this med and maybe adding a different one for the reduction to keep you okay and feeling better. That's my humble opinion. I have to say though, that
mirtazapine is one of the least with side effects except it sure does put you to sleep at night. The dr. may also want to reduce your clonazepam cause it also can make you sleepy especially when taking mirtazapine. But, there are many different treatments your doctor can try that does'nt alter your clonazepam dose, I believe, if your anxious about that, I would be. So, just talk to him or her and be open to maybe a different drug to add.Hope this helps answer back if you have a question on anything I said, I'm not a doctor and no expert, just going by my own experience.
Hi Graddy Tripp
Sleep problems are often part of depression, so I'm wondering whether you had them before depression or during?
Mirtazapine can act as a hypnotic (like some sleeping tabs) and clonazepam is a muscle relaxant. It may be that you are on too much medication, or that the doses are too high.
I'd go back to your Dr and tell them what you are experiencing.
- Mirtazapine uses and safety info
- Mirtazapine information for Healthcare Professionals (includes dosage details)
- Side effects of Mirtazapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.